Well i know this is kinda silly but this really has been bothering me for some time
is it eveerr possible in anyway that lantus could somehow act like rapid insulin
say if it was abit hot or if i was abit hot or anything like that
im always scared to take it so much that i even delay the time i inject
pls someone help and tell me if theres any of ur experinces with lantus good/bad/ugly

Views: 396

Reply to This

Replies to This Discussion

Levemir has been consistant with me. I only went up from 35u Lantus to 48u Levemir. Not too significant of a change. I, too, get bumps on the injection site, but they turn into slight swelling after a few hours. I will take the bumps from Levemir over comas from Lantus. :)
sorry but i dont get wut ur problem with Lantos is exactly? But I dont find Lantos such a bad thing I inject myself with Lantos like everyday at a fixed time which is 8 pm every day. I take 15 units daily. I've never experienced anything unusual. It sting me a lil bit wen i inject it but thats normal i guess cuz i get that stingy feeling with the other fast acting insulin i take ( The Humalog).
I'm on lantus but never see large spikes other than the regular factors like exercise.. If you open the fine print document that comes with the meds it does show a higher absorption rate early on so if you take lots you may see an early impact but nothing like fast acting. Personally I split my doses as they don't last 24 hours for me. There was a good note about larger does and the increase in surface area (if you consider the insulin a "ball shape" under your skin) as the does gets larger but I cant find it... Possibly someone else can link it.

Now that I re-read the question are you asking, "what makes Lantus absorb into the body at a constant rate and what may change that?
Exactly, I remember one time i became so fearfull i would bend my needle and inject my lantus pen sideways so that it would form a lump RIGHT under my skin, not in the fat i could like play with it
oh god i made a huge mistake suddenly my sugar dropped from 270-100 at that time i was not use to this considering i wud be in 300s all day...
and then i ate
and it went to 90
at again
still 90
so then i had weetbix with a whole 100 mg jar of honey
about 500g of carbs
i woke up with a fasting of 500 injected only 2 units thank god and one hour later i was low
it completely ruined my life but it was becuz i was injecting like that
ever since that experince ive been so scared whenever i take it i pray:p
is it ever possible say example: i inject it and take a shower maybe the hot water wud make it act like rapid
or say i inject it then i inject rapid in the same area would they mix and work together like rapid is one of my big fears
so big now that i always inject lantus(left) rapid(right) sides of stomach and legs
I'm not sure if it's just due to my old-fashioned (haha) way of doing it, but i inject my Humalog in one leg and the Levemir in the other. I'm afraid of them mixing too, but I think it ties back to when I used to be on N and R and couldn't mix them in the same needle? Or was it NPH and Novolog? I dont remember. I've been on so many different brands in the past 11 years.
thanks anyways xx:)
NPH and Humalog or Novolog . They still sell 70/30 mixes of NPH and regular, but the rapid insulins are different and need to be separate.

- Jeff
It says on the insert that you cannot mix lantus with any other insulin... so you don't want to inject them both into the same site. Before I got my pump, I was on 35 units of Lantus and I took it 20 in the morning and 15 at night. I had a problem with the nighttime lows with Lantus and I had tons of burning at the site... it was awful! I don't think that taking a shower would make it work like fast acting. The only way I think that it could work kinda like rapid acting would be to inject it into a vein. I've just about passed out once when I was on shots that way, not with Lantus but with Novolog. Oh and according to my doctor, it's very important to maintain good control to take it at the same time of day, everyday. I chose 10:30am and pm because I was up at that time in the morning and I knew I would be awake at that time at night because a show that I always watch comes on at that time... Hope this helps some!
I switched from Lantus to Levemir. Lantus was too "harsh" for me. I would have lows on it as well. People say that it does not peak...well it did on me about 6-7 hrs after injecting. The "Burn" when injecting would bring tears to my eyes. Levemir works much better for me. Very steady and does not burn. I have actually had much better sugars since i switched.
I split the dose and usually dont have much problems like I did before on Lantus.
thanks lotss xx :)
The reason you cannot mix lantus (and levemir) is that these basal insulins are specially treated to bind the insulin in a way that will slow the release over an extended time. Should you mix these basals with a rapid, the binding will affect the rapid as well and you won't get a combined profile like you do with an off the shelf 70/30 mix. You would instead mess up the rapid, slowing down it's response and getting some sort of different response, potentially unknown and unpredictable. And don't even think of mixing them in a vial. The Lantus is acidic, that is why it burns. Your feelings are real. I think it burns more for some.
It is really important that some people react very differently to Lantus than expected. I have heard from people going low after injecting the Lantus into a blood vessel. So I guess that Lantus is deposited into the skin and from there it is slowly released into the blood stream. People with a high blood exchange in their upper skin regions might then have problems with Lantus because the release rate is higher than needed.

Levemir will bind to the haemoglobin in the blood which makes the blood the deposit for this long acting insulin. So it will not make any difference if you hit a blood vessel or not. This binding degrades slowly and the Levemir will be released at a constant rate.

I think most users are on Lantus because it is good for many and convenient. To compete against this convenience the manufacturer of Levemir even claims that Levemir lasts for 24 hours. I think this is wrong and Levemir should always be applied in a 12 hour regime. There are people with one Levemir shot and good control. But the likelyhood is not very high. It is like having good control for 24 hours with one shot of Lantus. These people exist but most will only get 23 hours and cover the rest with their carb ratio - wondering about sudden highs at a specific time of the day.

RSS

Advertisement



REsources

From the Diabetes Hands Foundation blog...

Diabetes Among Hispanics: We’re not all the same

US Hispanics are often portrayed in the press as a single, monolithic group. But anyone who has spent any time in San Francisco’s Mission District or the Bronx can tell you, we’re not all the same. Now we’re finding out Read on! →

Diabetes entre los hispanos: no somos todos iguales

Traducido por Mila Ferrer.    A menudo los Hispanos en Estados Unidos son retratados en la prensa como un solo grupo, monolítico. Pero cualquiera que haya pasado algún tiempo en el  Mission District de San Francisco o el Bronx se Read on! →

Diabetes Hands Foundation Team

DHF TEAM

Manny Hernandez
(Co-Founder, Editor, has LADA)

Emily Coles
(Head of Communities, has type 1)

Mila Ferrer
(EsTuDiabetes Community Manager, mother of a child with type 1)

Mike Lawson
(Head of Experience, has type 1)

Corinna Cornejo
(Development Manager, has type 2)

Desiree Johnson  (Administrative and Programs Assistant, has type 1)


DHF VOLUNTEERS


Lead Administrator

Bradford (has type 1)


Administrators

Lorraine (mother of type 1)
Marie B (has type 1)

Brian (bsc) (has type 2)

Gary (has type 2)

David (dns) (type 2)

 

LIKE us on Facebook

Spread the word

Loading…

This website is certified by Health On the Net Foundation. Click to verify. This site complies with the HONcode standard for trustworthy health information: verify here.

© 2014   A community of people touched by diabetes, run by the Diabetes Hands Foundation.

Badges  |  Contact Us  |  Terms of Service